Please use this identifier to cite or link to this item:
|Title:||Resolution of norfloxacin-induced acute liver failure after N-acetylcysteine therapy: further support for the use of NAC in drug-induced ALF?|
|Authors:||Elliott, Timothy Ross;Symes, Tiffany;Kannourakis, George;Angus, Peter W|
|Citation:||BMJ Case Reports 2016; online first: 6 January|
|Abstract:||Liver injury due to idiosyncratic drug reactions can be difficult to diagnose and may lead to acute liver failure (ALF), which has a high mortality rate. N-acetylcysteine (NAC) is effective treatment for paracetamol toxicity, but its role in non-paracetamol drug-induced ALF is controversial. We report on the use of a validated bedside tool to establish causality for drug-induced liver injury (DILI) and describe the first case of resolution of norfloxacin-induced ALF after NAC therapy. NAC is easy to administer and generally has a good safety profile. We discuss the evidence to support the use of NAC in ALF secondary to DILI and possibilities for further clinical research in this field.|
Drug-Induced Liver Injury
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.